|unable to take meds more than a few months
Apr 11, 2002
I have writen to you before, but now I am more confused than ever. I have hiv and hepc more than 17 years. I have been treated for hiv since 1987-non stop., and in the last year (never happened before) I start treatment and after a few months I have to stop for liver starts reacting. I have been to hepatologist who diagnosed me genotype 3b, 380,000 viral load, inflamation, hep b and delta negative, and other blood tests which he tells me indicate that it does not seem that my problem is caused by the virus C, just medication (I dont know which is worse-at least virus c has a chance to cure). He does NOT want to do a biopsy(400 cd4) and there is no question about it, or nothing I can do, but he agrees in treatment. But if I undertake treatment and I get cured is the problem going to go away, for if it is as he says-a medication hepatitis-I have a real problem!, could it improve? what do you think about all this? Thank you. Female.
Response from Dr. Dieterich
Absolutely! If you are treated and cured, which is very likely with your genotype, really close to 90% chance if you take all your medications, then the liver toxicity issues will improve dramatically! HCV is a leading cause of liver toxicity in HIV individuals. Treating and curing it is an obvious solution to the problem! DTD
Curious about gonorrhea and HepC co-transmission
How long after exposure should one be tested?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What If My Herpes Culture Came Back Negative?
- What If Had Sex After Taking The Pills For Chlamydia?
- What Effects Does Syphilis Have On Sterility And Infertility?
- Can You Get Vaginosis From A Latex Condom?
- How Long Does It Take To Get Syphilis Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.